Mrs. Burschman Posted August 20, 2007 Report Share Posted August 20, 2007 I have a problem that I'm not sure what to do about.A little backstory: After taking Paxil for 10 years for what I thought was plain, old anxiety, in 2004 I decided to quit it. That's when I started to get really sick. You know all of the symptoms: tingling hands and feet, "blacking out," dizziness, severe diarrhea, weight loss, chest pain, tacchycardia upon standing, a continuous feeling of adrenaline running through my veins, and on and on.I thought I was having a nervous breakdown. I ended up in the local psych ward for a week, which was entirely unhelpful. I now knew what my problem was: I'm crazy. I restarted the Paxil. Symptoms abated.Fast-forward to 2007: I found a medicine that seemed to help with the anxiety a lot more than the Paxil ever did (Lyrica). So I decided to try to go off the Paxil again. I tapered down my dose over the course of six months. But once again, I started to get sick. This time, I once again thought I was crazy, but I also found information about dysautonomia. I got tested, and lo and behold, I was diagnosed with POTS. I restarted the Paxil. Symptoms have mostly gone away, except for lingering anxiety.Here's the problem: I've spent the past three years convinced that I'm crazy. Loony. A nut job. Now I've found out that a lot of what I experienced was entirely physiological, not simply psychological. But how do I change my view of myself from someone who's mentally ill to someone who has POTS?Amy Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.